Florida, 2003

Damaging Wind in Florida, June 9, 2003

June 9, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 7:25 PM EST, 30 minutes earlier.

Area forecast discussion, Jun 9, 7:25 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
825 PM EDT MON JUN 9 2003

EAST COAST SEABREEZE FRONT AND WEAKENING COLD FRONT NEAR FL/GA
BORDER WERE THE TRIGGERS FOR THUNDERSTORMS THIS EVENING.  ISOLATED
EVENING CONVECTION NOW WEAKENING.  A COUPLE OF SEVERE STORMS EARLIER
OVER SUWANNEE AND ALACHUA COUNTIES PRODUCED LARGE HAIL AND DAMAGING
WINDS....SEE LSRJAX.  STILL A CHANCE FOR ACTIVITY IN PUTNAM AND
MARION COUNTIES AS OUTFLOW BOUDARIES SINK SOUTH.  WILL WAIT TO
UPDATE AND THEN DELETE POPS FOR TONIGHT.  FYI...KJAX 88D RADAR
CURRENTLY SHOWING ALOT OF ANOMALOUS PROPAGATION ECHOES OVER SE GA
EVEN WITH HIGH CLUTTER SUPPRESSION IN EFFECT.

MARINE...NO CHANGES EXPECTED.

.JAX...
FL...NONE.
GA...NONE.

MZ/SC
Hazardous weather outlook, Jun 9, 11:00 AM EST, 8 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON JUN 9 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
MAINLY OVER NORTHEAST FLORIDA...AND CONTINUE INTO THE EVENING HOURS.
WHILE NO SEVERE STORMS ARE EXPECTED...A FEW STRONG STORMS MAY
PRODUCE WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

In the hours before

Special weather statement, Jun 9, 3:03 PM EST, 4 hours 52 minutes before
FLZ024-092100-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
403 PM EDT MON JUN 9 2003

A STRONG THUNDERSTORM WILL AFFECT THE YULEE AREA THROUGH 5 PM.
GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN WILL
OCCUR.  MOVEMENT IS TO THE SOUTHEAST AT 15 MPH.  TAKE SHELTER IF YOU
HEAR THUNDER.

MZ
Special weather statement, Jun 9, 3:10 PM EST, 4 hours 45 minutes before
GAZ166-092115-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT MON JUN 9 2003

A STRONG THUNDERSTORM WILL AFFECT THE ST. MARYS AREA THROUGH 5 PM.
GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN WILL
OCCUR.  MOVEMENT IS TO THE SOUTHEAST AT 15 MPH...TOWARDS THE
SOUTHERN TIP OF CUMBERLAND ISLAND.  TAKE SHELTER IF YOU HEAR
THUNDER.

MZ
Special weather statement, Jun 9, 5:50 PM EST, 2 hours 5 minutes before
FLZ021-092330-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT MON JUN 9 2003

A STRONG THUNDERSTORM NORTHWEST OF LIVE OAK NEAR FALMOUTH WILL PRODUCE
GUSTY WINDS UP TO 50 MPH...HEAVY RAIN...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL.  MOVEMENT IS TO THE SOUTHEAST AT 20 MPH.  IF
YOU ARE OUTDOORS NEAR THIS STORM TAKE COVER.

MZ
Special weather statement, Jun 9, 6:08 PM EST, 1 hour 47 minutes before
FLZ031-032-092345-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT MON JUN 9 2003

...STRONG THUNDERSTORMS WILL IMPACT BRADFORD AND SOUTHWESTERN CLAY
COUNTIES THROUGH 745 PM...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF STARKE...OR ABOUT 8
MILES SOUTHEAST OF RAIFORD...MOVING SOUTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STARKE...LAWTEY AND
KINGSLEY THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

CARROLL
Local storm report, Jun 9, 7:13 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
813 PM EDT MON JUN 9 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    DOWLING PARK              FL   .75 INCH HAIL
06/09/03   SUWANNEE                       REPORTED BY EMERGENCY
                                          MANAGEMENT.

0717 PM    FALMOUTH                  FL   WIND DAMAGE
06/09/03   SUWANNEE                       TREES DOWN AND FUNNEL
                                          CLOUD. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0755 PM    GAINESVILLE               FL   WIND DAMAGE
06/09/03   ALACHUA                        POWER LINES DOWN AND
                                          FUNNEL CLOUD ALONG NW 83RD
                                          STREET NEAR GAINESVILLE
                                          COMMUNITY COLLEGE. REPORTED
                                          BY LAW ENFORCEMENT.

CARROLL

The radar

The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 00:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alachua

When
June 9, 7:55 PM EST
Where
Alachua County, Gainesville
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
29.650, -82.317

Power Lines down on NW 83rd Street. Roof removed from back porch on 1000 block of NE 21st street. Second report from Gainesville Sun 6/10/03.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359508.